Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 104, NWS Medford, OR

October 16, 2021

NWS Medford, OR issued this small craft advisory at Oct 16, 2021, 2:34 AM PDT. It took effect at Oct 16, 2021, 11:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 2:34 AM PDT (09:34 UTC)
In effect from
Oct 16, 2021, 11:00 PM PDT
Expired
Oct 17, 2021, 8:00 AM PDT
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

892 
WHUS76 KMFR 160934
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
234 AM PDT Sat Oct 16 2021

PZZ350-356-370-376-162245-
/O.NEW.KMFR.SC.Y.0104.211017T0600Z-211017T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
234 AM PDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
PDT SUNDAY...

* WHAT...South winds 15 to 25 knots with gusts up to 30 kt and
  west-southwest combined seas 10 to 11 ft at a dominant period of
  12 seconds expected.

* WHERE...In the vicinity of Cape Blanco from near the coast to 40
  NM west of the coast.

* WHEN...From 11 PM this evening to 8 AM PDT Sunday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
2 follow-up statements
154 
WHUS76 KMFR 162018
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
118 PM PDT Sat Oct 16 2021

PZZ350-356-370-376-170930-
/O.CON.KMFR.SC.Y.0104.211017T0600Z-211017T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
118 PM PDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 AM PDT SUNDAY...

* WHAT...South winds 15 to 25 knots with gusts up to 30 kt and
  steep west-southwest combined seas 9 to 11 ft at a dominant
  period of 12 seconds.

* WHERE...From the vicinity of Cape Blanco north to Florence out
  to 40 NM of the coast.

* WHEN...From 11 PM this evening to 8 AM PDT Sunday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
856 
WHUS76 KMFR 171001
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
301 AM PDT Sun Oct 17 2021

PZZ350-356-370-376-171500-
/O.CON.KMFR.SC.Y.0104.000000T0000Z-211017T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
301 AM PDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WHAT...South winds 15 to 25 knots with gusts up to 30 kt and 
  steep west-southwest combined seas 9 to 11 ft at a dominant 
  period of 12 seconds.

* WHERE...From the vicinity of Cape Blanco north to Florence out 
  to 40 NM of the coast.

* WHEN...Through 8 AM PDT today.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 8:28 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Oct 15, 8:28 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Medford OR
828 PM PDT Fri Oct 15 2021

.UPDATE...Some high cirrus clouds are moving over the area this
evening, but otherwise skies are clear. Lows tonight should be
slightly warmer than those of last night, but it will still be a
cool autumn night in southern Oregon and northern California. No
major changes were necessary this evening, and more information
on the forecast can be found in the previous discussion below.
-BPN

&&

.AVIATION...16/00Z TAFs...VFR will prevail for much of the area
through the TAF period. The exception will be IFR stratus that is
expected again tonight into Saturday morning for areas along the
coast and also portions of the Umpqua Valley, including North Bend
and Roseburg. -Spilde/BR-y

&&

.MARINE...Updated 800 PM PDT Friday, 15 October 2021...Moderate
northwest swell will persist tonight into Saturday. A cold front is
expected to move through Saturday night into Sunday with south winds
shifting to the northwest. This will be followed by building west-
northwest swell Sunday night into Monday. Seas are likely to build
further next week as the storminess intensifies in the Eastern
Pacific. -Spilde/BR-y

&&

.PREV DISCUSSION... /Issued 236 PM PDT Fri Oct 15 2021/

DISCUSSION...Today's weather is, to be subjective, pleasant.
Temperatures this afternoon are about 5 degrees above normal.
There's barely a cloud in the sky per the latest satellite
imagery. After a cold morning this morning, tonight's temperatures
will trend higher in a warming air mass. Temperatures will peak
near 80 degrees in Medford on Saturday, and the normal last 80
degree day is Oct 12, so those readings aren't completely abnormal
for mid-October. After some morning fog in the Umpqua and coastal
valleys, partly to mostly sunny skies are expected across the
forecast area.

The next front will arrive Sunday and bring widespread wetting rains
to the forecast area. We've issued a Wind Advisory for areas east of
the Cascades, including the Warner Mountains and Highway 31 near
Summer Lake. Gusts to 45 mph are expected. The trend for
precipitation with this front has increased, mainly because the
depth of the trough has increased and rain can now be expected east
of the Cascades. Some slowing of the front has been noticed too, but
there's still variance between the American and European models in
terms of how quickly rain reaches the inland valleys. Snow levels
will dip to below 5000 feet Sunday night into Monday morning.
Several inches of snow are expected in the High Cascades--about 3
inches per our latest forecast. Some snowfall that occurs Sunday
evening will melt quickly because of warm road/soil temperatures,
but there could be minor impacts to roadways, extending eastward
from the Cascades into the Warner Mountains, late Sunday night into
Monday morning.

High pressure will move in on Monday and Tuesday, and cool but
trending warmer, and mostly dry conditions are expected. The
following front will have deep southerly flow with it, so snow
levels will be higher (7000ft+), and favored locations for heaviest
precipitation will be at the coast and in Northern California. This
southerly flow regime will linger into Friday at least, with low
pressure well off the coast and fronts focusing precipitation on the
aforementioned areas. Rain will occasionally push inland over
Oregon, but again, the focus will be on the coast and in Siskiyou
County. Keene

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 11 AM to 8 PM PDT Sunday for ORZ030-031.

CA...Wind Advisory from 11 AM to 8 PM PDT Sunday for CAZ085.

Pacific Coastal Waters...
     None.

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.